Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 60, NWS Buffalo, NY

June 5, 2013

NWS Buffalo, NY issued this small craft advisory at Jun 5, 2013, 4:31 PM EDT. It took effect at Jun 6, 2013, 5:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2013, 4:31 PM EDT (20:31 UTC)
In effect from
Jun 6, 2013, 5:00 AM EDT
Expired
Jun 6, 2013, 10:48 PM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WHUS71 KBUF 052031
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT WED JUN 5 2013

LOZ042-060445-
/O.NEW.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
431 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 4 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 4 AM EDT
FRIDAY. 

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
8 follow-up statements
987 
WHUS71 KBUF 052040
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT WED JUN 5 2013

LOZ030-060445-
/O.EXA.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LOWER NIAGARA RIVER-
440 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 4 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 4 AM EDT
FRIDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-060445-
/O.CON.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
440 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
979 
WHUS71 KBUF 052348
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
748 PM EDT WED JUN 5 2013

LOZ042-060800-
/O.CON.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
748 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-060800-
/O.CON.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LOWER NIAGARA RIVER-
748 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
481 
WHUS71 KBUF 060236
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT WED JUN 5 2013

LOZ042-061045-
/O.CON.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1036 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-061045-
/O.CON.KBUF.SC.Y.0060.130606T0900Z-130607T0800Z/
LOWER NIAGARA RIVER-
1036 PM EDT WED JUN 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
4 AM EDT FRIDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
160 
WHUS71 KBUF 061317
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
917 AM EDT THU JUN 6 2013

LOZ042-062130-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
917 AM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-062130-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LOWER NIAGARA RIVER-
917 AM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
774 
WHUS71 KBUF 061959
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT THU JUN 6 2013

LOZ042-070400-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
359 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-070400-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LOWER NIAGARA RIVER-
359 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHEAST 10 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
822 
WHUS71 KBUF 062044
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT THU JUN 6 2013

LOZ042-070445-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
444 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-070445-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LOWER NIAGARA RIVER-
444 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
308 
WHUS71 KBUF 062355
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT THU JUN 6 2013

LOZ042-070800-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
755 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-070800-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LOWER NIAGARA RIVER-
755 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTH 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
134 
WHUS71 KBUF 070248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT THU JUN 6 2013

LOZ030-042-070400-
/O.CAN.KBUF.SC.Y.0060.000000T0000Z-130607T0800Z/
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1048 PM EDT THU JUN 6 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 4:03 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 5, 4:03 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT WED JUN 5 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE MOVING INTO THE OHIO VALLEY WILL BRING
INCREASING CLOUDINESS WITH RAIN ARRIVING ACROSS WESTERN NEW YORK
OVERNIGHT. STEADY RAINFALL THROUGH THURSDAY WILL KEEP TEMPERATURES
ON THE COOL SIDE WITH UNSETTLED CONDITIONS PERSISTING THROUGH
SATURDAY. ABOVE NORMAL TEMPERATURES WILL RETURN SUNDAY INTO EARLY
NEXT WEEK WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS MONDAY
AND TUESDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW PATCHY MID AND HIGH
LEVEL CLOUDS CONTINUING TO SPREAD EAST ACROSS THE LOWER GREAT LAKES
INTO THE ADIRONDACK REGION. MORE IN THE WAY OF SUNSHINE IS FOUND
ACROSS THE SOUTHERN TIER CLOSER TO THE PA BORDER. TEMPERATURES ARE
RUNNING IN THE UPPER 60S TO LOW 70S WITH ANOTHER FEW DEGREES OF
WARMING POSSIBLE THIS AFTERNOON.

CLOUDINESS AND MOISTURE WILL INCREASE ACROSS WESTERN NEW YORK
OVERNIGHT WITHIN A DEEP SOUTHERLY FLOW AHEAD OF LOW PRESSURE
CENTERED OVER THE OHIO VALLEY AND A DIGGING TOUGH OF COLD AIR OVER
THE MIDWEST. THIS INCREASE IN MOISTURE CAN BE SEEN ON VISIBLE
SATELLITE AS CLOUDS ADVANCING NORTHWARD ACROSS OHIO AND PA. SHORT
TERM MODEL GUIDANCE INCLUDING THE NAM/RGEM/HRRR SHOW RAIN
DEVELOPING/SHIFTING INTO THE SOUTHERN TIER AROUND MIDNIGHT THEN
FURTHER NORTH ACROSS THE NIAGARA FRONTIER AND GENESEE VALLEY BEFORE
DAYBREAK. FORCING FOR THIS PRECIPITATION WILL BE ASSOCIATED
WITH THE RIGHT ENTRANCE REGION OF A 100 KNOT JET STREAK AND ALONG
THE NOSE OF A 30-40 KNOT 850 MB LOW LEVEL JET SETTING UP OVER
WESTERN NY. WITH THE INCREASE IN CLOUDINESS AND RISING DEWPOINTS WE
EXPECT MILD TEMPERATURES TONIGHT. LOWS WILL ONLY DROP INTO THE LOWER
TO MID 50S.

ON THURSDAY ATMOSPHERIC MOISTURE IN TERMS OF PRECIPITABLE WATER WILL
RISE ABOVE 1.25 INCHES WHICH WILL ALLOW FOR MODERATE TO AT TIMES
HEAVY RAINFALL TO OCCUR ACROSS THE FORECAST AREA DURING THE DAY.
FORECAST MODELS SHOW ONE OR MORE SLUGS OF RAIN WHICH WILL SHIFT
EASTWARD ACROSS NEW YORK THROUGH THE DAY. THE HEAVIEST RAINFALL
LOOKS TO OCCUR DURING THE FIRST HALF OF THE DAY FOR WESTERN NEW YORK
WHILE CENTRAL NEW YORK WILL LIKELY SEE THE HEAVIEST RAIN THROUGH THE
MIDDLE OF THE DAY. A MIX OF WPC AND MODEL QPF WILL YIELD AN INCH TO
AN INCH AN A QUARTER OF RAINFALL ACROSS THE SOUTHERN TIER AND UPPER
GENESEE VALLEY WHILE CLOSER TO THREE-QUARTERS TO ONE INCH WILL SOAK
THE NIAGARA FRONTIER...FINGER LAKES AND NORTH COUNTRY.

BUFKIT PROFILES AND INSTABILITY PARAMETERS LOOK TOO WEAK FOR ANY
THUNDER WITHIN THIS AREA OF RAIN. BOTH A LOW LEVEL INVERSION AND
WEAK LAPSE RATES DUE TO SATURATED ATMOSPHERIC COLUMN SHOULD KEEP
CONVECTIVE POTENTIAL CAPPED. THE ONLY OUTSIDE CHANCE OF THUNDER MAY
COME FROM THE DYNAMIC FORCING ALOFT DUE TO THE UPPER LEVEL JET AND
ANY ASSOCIATED VORT MAXES WHICH COULD CROSS THE REGION. THE RAIN AND
CLOUDINESS WILL KEEP TEMPERATURES LIMITED TO THE UPPER 50S TO MID
60S THROUGH THE DAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY EVENING...EXPECT THE STEADIEST RAIN TO BE ACROSS AREAS
EAST OF ROCHESTER. MODEL GUIDANCE IS FAIRLY CONSISTENT...WITH A
CONSENSUS OF THE GFS/NAM/RGEM/SREF KEYING ON A WAVE CURRENTLY
DEVELOPING ACROSS THE TENNESSEE. BY LATE THURSDAY EVENING...THIS WAVE
IS LIKELY TO HAVE LIFTED TO THE NORTHEAST OF OUR REGION...PROVIDING
A LULL IN THE STEADY RAINS AT LEAST. ADDITIONAL QPF WILL LARGELY
DEPEND ON TIMING AND POSITION...WITH SOME AREAS LIKELY TO GET
ANOTHER HALF INCH BEFORE THE SYSTEM EXITS.

WHILE A BAROCLINIC ZONE WILL PERSIST IN THE SOUTHERLY FLOW WITH
AHEAD OF AN UPPER LEVEL TROF...THERE APPEARS TO BE A LIMITED
POTENTIAL FOR ANY WAVE TO TRIGGER WIDESPREAD SHOWERS. THE RESULT IS
A PERSISTENT CHANCE FOR SHOWERS DURING THE DAY...GIVEN SUCH A WAVE
COULD FORM...BUT OVERALL EXPECT THE MAJORITY OF THE DAY TO BE DRY
BETWEEN ANY IMPULSES WHICH MAY FORM. THE BEST CHANCE FOR
PRECIPITATION IS ACROSS EASTERN SECTIONS WHICH IS MORE LIKELY TO TAP
INTO SOME ATLANTIC MOISTURE.

THE NEXT AND MOST SIGNIFICANT WAVE WHICH IS ASSOCIATED WITH TROPICAL
MOISTURE IN THE GULF IS FORECAST TO PASS TO THE EAST OF OUR REGION
FRIDAY NIGHT. THERE IS A FAIRLY WIDE MODEL SPREAD WITH THIS
SYSTEM...WITH A CONSENSUS OF THE MODEL GUIDANCE KEEPING THE MAJORITY
OF THE PRECIPITATION ASSOCIATED WITH THIS WAVE TO OUR EAST. THE 12Z
NAM IS A NOTABLE WESTWARD OUTLIER FROM THIS CONSENSUS...AND
FOLLOWING HPC DISCUSSIONS IS LESS LIKELY TO VERIFY. IT IS GOOD TO
KEEP IN MIND THAT SYSTEMS WITH TROPICAL ORIGINS TEND TO BRING THE
HEAVIEST RAINS JUST WEST OF THE TRACK...WITH MAJORITY OF MODEL
GUIDANCE KEEPING THIS WELL TO OUR EAST. THIS SAID...BECAUSE OF THE
INHERENT UNCERTAINTY IN THIS TIMEFRAME...THE SYSTEM STILL BEARS
WATCHING...SINCE IT HAS THE POTENTIAL TO DROP 2 TO 4 INCHES OF RAIN
SOMEWHERE IN THE NEW ENGLAND REGION.

FOR WESTERN NEW YORK...WITH STAY CLOSE TO THE EXISTING
FORECAST...WITH LIKELY POPS EAST AND CHANCE POPS WEST FOR FRIDAY
NIGHT AND INTO SATURDAY. THIS WAVE SHOULD EXIT INTO THE CANADIAN
MARITIMES LATE IN THE DAY ON SATURDAY.

CLOUDS AND SHOWERS SHOULD LIMIT THE DIURNAL SWING IN TEMPERATURES.
WHILE TEMPERATURES ALOFT WILL BE ON THE WARM SIDE (ABOUT +12C AT
850MB) THE LACK OF SUN SHOULD LIMIT DAYTIME WARMING. HIGHS ON BOTH
DAYS ARE LIKELY TO BE IN THE UPPER 60S TO LOWER 70S...WITH COOLEST
TEMPERATURES EAST OF LAKE ONTARIO.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THIS WILL SET THE STAGE FOR A GOOD SUNDAY AS A WEAK RIDGE OF HIGH
PRESSURE BRIEFLY BUILDS INTO THE GREAT LAKES WITH A PERIOD OF AT
LEAST PARTIAL SUNSHINE. WHILE A IT IS A FAIRLY NARROW
WINDOW...CONSENSUS HAS CONSISTENTLY POINTED TO SUNDAY AS THE BEST
OPPORTUNITY FOR DRY WEATHER. 850MB TEMPS ARE STILL RUNNING AROUND
+12C BEHIND THE SYSTEM...SO THIS SHOULD SUPPORT HIGHS IN THE MID TO
UPPER 70S AWAY FROM LAKE INFLUENCES. LOCAL ONSHORE FLOW WILL KEEP
THE LAKESHORES QUITE A BIT COOLER.

OUR ATTENTION THEN TURNS TO YET ANOTHER STRONG TROUGH WHICH WILL DIG
INTO THE GREAT LAKES SUNDAY NIGHT AND MONDAY. THIS SYSTEM IS RATHER
DYNAMIC...AND WILL HAVE A GOOD AMOUNT OF MOISTURE AHEAD OF IT TO
WORK WITH. A CONSENSUS OF 12Z RUNS OF THE GFS/EUROPEAN/GGEM DOES NOT
DIG QUITE AS DEEP WITH THIS TROF...WHICH KEEPS THE COLDER AIR TO THE
NORTH MORE SO THAN PREVIOUS RUNS. BECAUSE OF THIS...EXPECT
TEMPERATURES TO BE A BIT MORE SEASONABLE ON MONDAY AND
TUESDAY...WITH HIGHS IN THE LOWER 70S.

OTHERWISE...THERE IS STILL A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS CENTERED AROUND MONDAY. THIS TROF AXIS IS LIKELY TO
SHIFT TO THE EAST TUESDAY NIGHT AND WEDNESDAY...BRINGING A RETURN TO
FAIR WEATHER AND SEASONABLE TEMPERATURES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MID AND HIGH VFR CLOUDS ARE FOUND ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NY TO THE NORTH OF THE SOUTHERN TIER. SOME LIGHT SPRINKLES
MAY EVEN BE FOUND AT ALL SITES BUT KJHW BUT THESE WILL NOT IMPACT
AVIATION. AN INCREASING CHANCE OF RAIN WILL ARRIVE THIS EVENING
ACROSS THE SOUTHERN TIER THEN SPREAD NORTH TONIGHT WITH RAIN MORE
LIKELY ON THURSDAY. MVFR CIGS AT KJHW AFTER 06Z. BY DAYBREAK RAIN
WILL BE OVERSPREAD MUCH OF WESTERN NY AND WILL WORK NORTH TOWARD KART
BY LATE MORNING. THE DEEP MOISTURE ASSOCIATED WITH THIS RAIN WILL
BRING CIGS/ VIS DOWN TO MVFR THROUGH THURSDAY. THUNDER LOOKS
UNLIKELY AS DEEP INSTABILITY IS ABSENT.

OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY...MVFR/VFR. SHOWERS LIKELY WITH A
CHANCE OF THUNDERSTORMS FRIDAY.
SATURDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SUNDAY...VFR.
MONDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
EAST TO NORTHEAST WINDS IN PLACE AS AN ELEVATED WARM FRONT LIFTS
NORTH FROM THE OHIO VALLEY. BREEZY CONDITIONS LOOK TO INCREASE
THURSDAY OVER WESTERN LAKE ONTARIO WHERE WINDS WILL BUILD WAVES
BETWEEN THE NIAGARA RIVER AND HAMLIN BEACH WHERE A SMALL CRAFT
ADVISORY HAS BEEN ISSUED. ALL OTHER MARINE AREAS SHOULD SEE
CONDITIONS BELOW SCA CRITERIA. WINDS WILL DIMINISH BY THE END OF THE
WEEK AS A TROUGH OF LOW PRESSURE CROSSES THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 4 AM EDT FRIDAY FOR
         LOZ042.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jun 5, 4:00 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT WED JUN 5 2013

NYZ001>008-010>014-019>021-085-062000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
400 PM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO HEAVY RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT.
THIS MAY RESULT IN LOCALIZED MINOR FLOODING IN AREAS WITH POOR
DRAINAGE AREAS...AND CAUSE SOME CREEKS TO RISE TO NEAR BANKFULL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-062000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
400 PM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.